MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as the lens remains implanted.(b)(4)- repositioned lens in a secondary procedure.Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was initially reported that after implantation of zct400 18.5 diopter intraocular lens (iol) in a male patient's left eye; the patient experienced a 50° axis misalignment in the left eye.However, through follow up it was learned that this initial information was incorrect.Additional information was received and it was clarified/learned that the patient complained of visual distortion.Patient's uncorrected visual acuity at 1- month postoperative visit was 20/40 and best corrected visual acuity was 20/20.Patient feels that the left eye has a weaker vision than the right eye.Furthermore, it was learned that the zct400 lens was placed at 004 degrees based on ocular response analyzer (ora) on (b)(6) 2016.Ora was incorrect and lens should have been placed at 170 degrees per amo toric calculator.The lens was repositioned to the correct placement of 172 degrees on (b)(6) 2016.Patient's vision at 1-day post repositioning was 20/20.No further information was provided.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6586602
Report Number9614546-2017-00454
Device Sequence Number18854914
Product Code HQL
UDI-Device Identifier05050474553880
UDI-Public(01)05050474553880(17)161210
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/10/2016
Device Model NumberZCT400
Device Catalogue NumberZCT400U185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR